RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Trudy Inst. Mat. i Mekh. UrO RAN:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Trudy Inst. Mat. i Mekh. UrO RAN, 2018, Volume 24, Number 3, Pages 5–15 (Mi timm1545)  

Polynomials least deviating from zero on a square of the complex plane

E. B. Bayramov

Ural Federal University named after the First President of Russia B. N. Yeltsin, Ekaterinburg

Abstract: The Chebyshev problem is studied on the square $\Pi=ż=x+iy\in\mathbb{C}\colon\max\{|x|,|y|\}\le 1\}$ of the complex plane $\mathbb{C}$. Let $\mathfrak{P}_n$ be the set of algebraic polynomials of a given degree $n$ with the unit leading coefficient. The problem is to find the smallest value $\tau_n(\Pi)$ of the uniform norm $\|p_n\|_{C(\Pi)}$ of polynomials $p_n\in \mathfrak{P}_n$ on the square $\Pi$ and a polynomial with the smallest norm, which is called the Chebyshev polynomial (for the squire). The Chebyshev constant $\tau(Q)=\lim_{n\rightarrow\infty} \sqrt[n]{\tau_n(Q)}$ for the squire is found. Thus, the logarithmic asymptotics of the least deviation $\tau_n(\Pi)$ with respect to the degree of a polynomial is found. The problem is solved exactly for polynomials of degrees from 1 to 7. The class of polynomials in the problem is restricted; more exactly, it is proved that, for $n=4m+s$, $0\le s\le 3$, it is sufficient to solve the problem on the set of polynomials $z^sq_m(z)$, $q_m\in \mathfrak{P}_m$. Effective two-sided estimates for the value of the least deviation $\tau_n(\Pi)$ with respect to $n$ are obtained.

Keywords: algebraic polynomial, uniform norm, square of the complex plane, Chebyshev polynomial.

Funding Agency Grant Number
Russian Foundation for Basic Research 18-01-00336
Ural Federal University named after the First President of Russia B. N. Yeltsin 02.A03.21.0006
This work was supported by the Russian Foundation for Basic Research (project no. 18-01-00336) and by the Russian Academic Excellence Project (agreement no. 02.A03.21.0006 of August 27, 2013, between the Ministry of Education and Science of the Russian Federation and Ural Federal University).


DOI: https://doi.org/10.21538/0134-4889-2018-24-3-5-15

Full text: PDF file (225 kB)
References: PDF file   HTML file

Bibliographic databases:

UDC: 517.538+519.651
MSC: 30C10, 30C15, 30E10
Received: 01.07.2018

Citation: E. B. Bayramov, “Polynomials least deviating from zero on a square of the complex plane”, Trudy Inst. Mat. i Mekh. UrO RAN, 24, no. 3, 2018, 5–15

Citation in format AMSBIB
\Bibitem{Bay18}
\by E.~B.~Bayramov
\paper Polynomials least deviating from zero on a square of the complex plane
\serial Trudy Inst. Mat. i Mekh. UrO RAN
\yr 2018
\vol 24
\issue 3
\pages 5--15
\mathnet{http://mi.mathnet.ru/timm1545}
\crossref{https://doi.org/10.21538/0134-4889-2018-24-3-5-15}
\elib{http://elibrary.ru/item.asp?id=35511270}


Linking options:
  • http://mi.mathnet.ru/eng/timm1545
  • http://mi.mathnet.ru/eng/timm/v24/i3/p5

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Trudy Instituta Matematiki i Mekhaniki UrO RAN
    Number of views:
    This page:88
    Full text:11
    References:16
    First page:11

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019